Alert archive / Kansas / High Wind Warnings in 2020

High Wind Warning 1, NWS Topeka, KS

April 11, 202010 counties in Kansas

NWS Topeka, KS issued this high wind warning at Apr 11, 2020, 4:04 PM CDT for 10 counties in Kansas. It took effect at Apr 12, 2020, 10:00 AM CDT. It was in force for 11 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 11, 2020, 4:04 PM CDT (21:04 UTC)
In effect from
Apr 12, 2020, 10:00 AM CDT
Expired
Apr 12, 2020, 9:23 PM CDT
In force
11 hr
Issued by
NWS Topeka, KS

Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Marshall County, KS, Morris County, KS, Ottawa County, KS, Republic County, KS, Riley County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 83 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 10:10 AM CDTNON-TSTM WND GST 52Concordia, KSMESONET STATION K5CNC CONCORDIA (KSKTA).
Apr 12, 11:55 AM CDTNON-TSTM WND GST 512 Sse Concordia, KSASOS STATION KCNK CONCORDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2020-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2020-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1850 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

186 
WWUS73 KTOP 112104
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
404 PM CDT Sat Apr 11 2020

KSZ008>010-020>022-034>037-120515-
/O.UPG.KTOP.HW.A.0001.200412T1200Z-200413T0300Z/
/O.NEW.KTOP.HW.W.0001.200412T1500Z-200413T0300Z/
Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson-
Geary-Morris-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, 
Clay Center, Manhattan, Minneapolis, Bennington, Abilene, 
Herington, Junction City, and Council Grove
404 PM CDT Sat Apr 11 2020

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY...

The National Weather Service in Topeka has issued a High Wind
Warning, which is in effect from 10 AM to 10 PM CDT Sunday. The
High Wind Watch is no longer in effect. 

* WHAT...North winds sustained at 25 to 35 mph with gusts up to 55
  mph expected. 

* WHERE...Cloud, Clay, Marshall, Riley, Republic, Washington, 
  Morris, Geary, Dickinson and Ottawa Counties. 

* WHEN...From Sunday morning through Sunday evening.

* Impacts...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

KSZ011-012-023-024-026-038>040-054>056-058-059-120515-
/O.NEW.KTOP.WI.Y.0006.200412T1500Z-200413T0300Z/
Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Wabaunsee-Shawnee-
Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Sabetha, Seneca, Hiawatha, Horton, 
Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, 
McLouth, Grantville, Meriden, Nortonville, Alma, Eskridge, 
Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, 
Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, 
Overbrook, Ottawa, Burlington, Lebo, and Garnett
404 PM CDT Sat Apr 11 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY...

The National Weather Service in Topeka has issued a Wind
Advisory, which is in effect from 10 AM to 10 PM CDT Sunday. 

* WINDS...North winds sustained at 20 to 35 mph with gusts up to
  50 mph possible. 

* IMPACTS...Gusty winds could blow around loose and light weight 
  objects. Driving high profile vehicles will be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

&&

$$
4 follow-up statements
496 
WWUS73 KTOP 112215
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
515 PM CDT Sat Apr 11 2020

KSZ008>010-020>022-034>037-121200-
/O.CON.KTOP.HW.W.0001.200412T1500Z-200413T0300Z/
Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson-
Geary-Morris-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, 
Clay Center, Manhattan, Minneapolis, Bennington, Abilene, 
Herington, Junction City, and Council Grove
515 PM CDT Sat Apr 11 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
SUNDAY...

* WHAT...North winds sustained at 25 to 35 mph with gusts up to 60  
  mph expected. 

* WHERE...Cloud, Clay, Marshall, Riley, Republic, Washington, 
  Morris, Geary, Dickinson and Ottawa Counties. 

* WHEN...From Sunday morning through Sunday evening.

* Impacts...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

KSZ011-012-023-024-026-038>040-054>056-058-059-121200-
/O.CON.KTOP.WI.Y.0006.200412T1500Z-200413T0300Z/
Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Wabaunsee-Shawnee-
Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Sabetha, Seneca, Hiawatha, Horton, 
Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, 
McLouth, Grantville, Meriden, Nortonville, Alma, Eskridge, 
Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, 
Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, 
Overbrook, Ottawa, Burlington, Lebo, and Garnett
515 PM CDT Sat Apr 11 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
SUNDAY...

* WINDS...North winds sustained at 20 to 35 mph with gusts up to 
  50 mph possible. 

* IMPACTS...Gusty winds could blow around loose and light weight 
  objects. Driving high profile vehicles will be difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

&&

$$
400 
WWUS73 KTOP 120919
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
419 AM CDT Sun Apr 12 2020

KSZ008>010-020>022-034>037-122100-
/O.NEW.KTOP.FZ.W.0003.200413T0100Z-200413T1400Z/
/O.CON.KTOP.HW.W.0001.200412T1500Z-200413T0300Z/
Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson-
Geary-Morris-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, 
Clay Center, Manhattan, Minneapolis, Bennington, Abilene, 
Herington, Junction City, and Council Grove
419 AM CDT Sun Apr 12 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CDT
MONDAY...

* WHAT...For the High Wind Warning, north winds 35 to 45 mph 
  with gusts up to 60 mph expected. For the Freeze Warning, sub-
  freezing temperatures as low as 25 expected.

* WHERE...Republic, Washington, Marshall, Cloud, Clay, Riley, 
  Ottawa, Dickinson, Geary and Morris Counties.

* WHEN...For the High Wind Warning, from 10 AM this morning to 
  10 PM CDT this evening. For the Freeze Warning, from 8 PM this 
  evening to 9 AM CDT Monday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles. Frost and 
  freeze conditions will kill crops, other sensitive vegetation 
  and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ011-012-023-024-038-122100-
/O.NEW.KTOP.FZ.W.0003.200413T0100Z-200413T1400Z/
/O.CON.KTOP.WI.Y.0006.200412T1500Z-200413T0300Z/
Nemaha-Brown-Pottawatomie-Jackson-Wabaunsee-
Including the cities of Sabetha, Seneca, Hiawatha, Horton, 
Wamego, St. Marys, Holton, Alma, Eskridge, Maple Hill, 
Alta Vista, McFarland, Harveyville, and Paxico
419 AM CDT Sun Apr 12 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CDT
MONDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 26 expected. For the Wind Advisory, northwest winds 30 
  to 40 mph with gusts up to 50 mph expected.

* WHERE...Nemaha, Brown, Pottawatomie, Jackson and Wabaunsee 
  Counties.

* WHEN...For the Freeze Warning, from 8 PM this evening to 9 AM 
  CDT Monday. For the Wind Advisory, from 10 AM this morning to 
  10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ026-039-040-054>056-058-059-122100-
/O.NEW.KTOP.FZ.W.0003.200413T0300Z-200413T1400Z/
/O.CON.KTOP.WI.Y.0006.200412T1500Z-200413T0300Z/
Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, 
Grantville, Meriden, Nortonville, Topeka, Lawrence, Emporia, 
Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, 
Burlington, Lebo, and Garnett
419 AM CDT Sun Apr 12 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
MONDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 28 expected. For the Wind Advisory, northwest winds 30 
  to 40 mph with gusts up to 50 mph expected.

* WHERE...Jefferson, Shawnee, Douglas, Lyon, Osage, Franklin, 
  Coffey and Anderson Counties.

* WHEN...For the Freeze Warning, from 10 PM this evening to 9 AM 
  CDT Monday. For the Wind Advisory, from 10 AM this morning to 
  10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
069 
WWUS73 KTOP 122017
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
317 PM CDT Sun Apr 12 2020

KSZ008>010-020>022-034>037-130600-
/O.EXT.KTOP.FZ.W.0003.200413T0100Z-200413T1500Z/
/O.CON.KTOP.HW.W.0001.000000T0000Z-200413T0300Z/
Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson-
Geary-Morris-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, 
Clay Center, Manhattan, Minneapolis, Bennington, Abilene, 
Herington, Junction City, and Council Grove
317 PM CDT Sun Apr 12 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...FREEZE WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
CDT MONDAY...

* WHAT...For the High Wind Warning, north winds 35 to 45 mph with
  gusts up to 60 mph expected. For the Freeze Warning, sub-
  freezing temperatures as low as the low 20s.

* WHERE...Republic, Washington, Marshall, Cloud, Clay, Riley, 
  Ottawa, Dickinson, Geary and Morris Counties.

* WHEN...For the High Wind Warning, until 10 PM CDT this 
  evening. For the Freeze Warning, from 8 PM this evening to 10 
  AM CDT Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles. Frost and 
  freeze conditions will kill crops, other sensitive vegetation 
  and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this 
situation. Fasten loose objects or shelter objects in a safe 
location prior to the onset of winds.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ011-012-023-024-038-130600-
/O.EXT.KTOP.FZ.W.0003.200413T0100Z-200413T1500Z/
/O.EXT.KTOP.WI.Y.0006.000000T0000Z-200413T0600Z/
Nemaha-Brown-Pottawatomie-Jackson-Wabaunsee-
Including the cities of Sabetha, Seneca, Hiawatha, Horton, 
Wamego, St. Marys, Holton, Alma, Eskridge, Maple Hill, 
Alta Vista, McFarland, Harveyville, and Paxico
317 PM CDT Sun Apr 12 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT MONDAY...
...FREEZE WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
CDT MONDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as the mid 20s expected. For the Wind Advisory, northwest winds
  30 to 40 mph with gusts up to 50 mph expected.

* WHERE...Nemaha, Brown, Pottawatomie, Jackson and Wabaunsee 
  Counties.

* WHEN...For the Freeze Warning, from 8 PM this evening to 10 AM 
  CDT Monday. For the Wind Advisory, until 1 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ026-039-040-054>056-058-059-130600-
/O.EXT.KTOP.FZ.W.0003.200413T0300Z-200413T1500Z/
/O.EXT.KTOP.WI.Y.0006.000000T0000Z-200413T0600Z/
Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, 
Grantville, Meriden, Nortonville, Topeka, Lawrence, Emporia, 
Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, 
Burlington, Lebo, and Garnett
317 PM CDT Sun Apr 12 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT MONDAY...
...FREEZE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
CDT MONDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as the upper 20s expected. For the Wind Advisory, northwest 
  winds 30 to 40 mph with gusts up to 50 mph expected.

* WHERE...Jefferson, Shawnee, Douglas, Lyon, Osage, Franklin, 
  Coffey and Anderson Counties.

* WHEN...For the Freeze Warning, from 10 PM this evening to 10 
  AM CDT Monday. For the Wind Advisory, until 1 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
510 
WWUS73 KTOP 130223
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
923 PM CDT Sun Apr 12 2020

KSZ008>010-020>022-034>037-130615-
/O.CAN.KTOP.HW.W.0001.000000T0000Z-200413T0300Z/
/O.EXB.KTOP.WI.Y.0006.000000T0000Z-200413T0500Z/
/O.CON.KTOP.FZ.W.0003.000000T0000Z-200413T1500Z/
Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson-
Geary-Morris-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, 
Clay Center, Manhattan, Minneapolis, Bennington, Abilene, 
Herington, Junction City, and Council Grove
923 PM CDT Sun Apr 12 2020

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...
...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Topeka has issued a Wind
Advisory, which is in effect until midnight CDT tonight. The High
Wind Warning has been cancelled. 

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as the mid 20s expected. For the Wind Advisory, northwest winds
  25 to 30 mph with gusts up to 47 mph. 

* WHERE...Republic, Washington, Marshall, Cloud, Clay, Riley,
  Ottawa, Dickinson, Geary, and Morris Counties. 

* WHEN...For the Freeze Warning, from 10 PM this evening to 10 AM
  CDT Monday. For the Wind Advisory, until Midnight. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or 
highly likely. These conditions will kill crops and other 
sensitive vegetation.

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 45 to 57 mph are likely. Steps should be taken
to secure any lawn furniture or light weight objects and use
extra caution when driving.

&&

$$

KSZ011-012-023-024-038-130615-
/O.CON.KTOP.FZ.W.0003.000000T0000Z-200413T1500Z/
/O.CON.KTOP.WI.Y.0006.000000T0000Z-200413T0600Z/
Nemaha-Brown-Pottawatomie-Jackson-Wabaunsee-
Including the cities of Sabetha, Seneca, Hiawatha, Horton, 
Wamego, St. Marys, Holton, Alma, Eskridge, Maple Hill, 
Alta Vista, McFarland, Harveyville, and Paxico
923 PM CDT Sun Apr 12 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as the mid 20s expected. For the Wind Advisory, northwest winds
  25 to 35 mph with gusts up to 50 mph expected. 

* WHERE...Nemaha, Brown, Pottawatomie, Jackson and Wabaunsee 
  Counties. 

* WHEN...For the Freeze Warning, from 8 PM this evening to 10 AM 
  CDT Monday. For the Wind Advisory, until 1 AM CDT Monday. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ026-039-040-054>056-058-059-130615-
/O.CON.KTOP.FZ.W.0003.200413T0300Z-200413T1500Z/
/O.CON.KTOP.WI.Y.0006.000000T0000Z-200413T0600Z/
Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, 
Grantville, Meriden, Nortonville, Topeka, Lawrence, Emporia, 
Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, 
Burlington, Lebo, and Garnett
923 PM CDT Sun Apr 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...
...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as the upper 20s expected. For the Wind Advisory, northwest
  winds 25 to 35 mph with gusts up to 50 mph expected. 

* WHERE...Jefferson, Shawnee, Douglas, Lyon, Osage, Franklin, 
  Coffey and Anderson Counties. 

* WHEN...For the Freeze Warning, from 10 PM this evening to 10 
  AM CDT Monday. For the Wind Advisory, until 1 AM CDT Monday. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this high wind warning went out at Apr 11, 3:59 PM CDT, 5 minutes earlier.

Area forecast discussion, Apr 11, 3:59 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
359 PM CDT Sat Apr 11 2020

.SHORT TERM...(This evening through Sunday)
Issued at 354 PM CDT Sat Apr 11 2020

Active weather dominates our short-term period as a strong system
impacts the region. The focus for this evening will be on timing and
placement of thunderstorm development and severity potential.
Attention then turns to hazards associated with an advancing cold
front set to move through the CWA tomorrow.

20Z water vapor shows a cut-off upper low spinning over the AZ/
Mexico border, and an upper trough digging into the northwestern
CONUS. At the surface, the ridge that was positioned over eastern
KS/western MO yesterday is now located over the Carolina coasts.
A deepening surface low was sitting over central KS at mid
afternoon. With the aid of southerly flow, dewpoints have steadily
increased today and are now in the low to mid 50s in eastern KS
and a dryline is evident on surface maps extending from the low,
southward into OK and TX. The warm and moistening atmosphere has
led to further destabilization of our airmass with afternoon CAPE
values ranging from 1000 J/kg near the NE state border to 2500
J/kg in south-central portions of KS. A low level jet is progged
to strengthen near and just south of I-70 after 00Z, which is also
when the HRRR and RAP, in agreement with some other convective
allowing models (CAMS), show thunderstorm initiation over central
and northeastern KS. Effective bulk shear values are forecast to
range from about 30 to 40 kts. The combination of shear and CAPE
could allow for some healthy updrafts leading to strong to severe
thunderstorms. The main concerns will be large hail and damaging
downburst wind. Storms should weaken after midnight but scattered
showers may linger into Sunday morning.

Attention then turns to the progression of a sharp cold front as it
marches across the area tomorrow. North-northwest winds quickly
increase behind the front and will become sustained between 25 and
35 mph with gusts to near 55 mph possible at times during the
afternoon. Thus, a High Wind Warning has been issued for the western
CWA with a Wind Advisory for the eastern half. Depending on the
timing of the front, another round of strong to severe storms will
be possible tomorrow afternoon just ahead of the boundary in
eastern KS. Stratiform light rain is expected behind the boundary
and efficient CAA will cause temperatures to plummet throughout
the day. A wintry mix of precipitation is even possible in
northern and north-central KS late in the day.

.LONG TERM...(Sunday night through Saturday)
Issued at 354 PM CDT Sat Apr 11 2020

Unseasonably cool temperatures will then settle in for the week
in the wake of this weekend's system. Temps early Monday will
likely be in the upper 20s with afternoon temps only warming into
the 40s (feeling more like late February). Tuesday morning also
looks to be below freezing area-wide with locations in northern KS
experiencing sub-freezing conditions again Wednesday and Thursday
morning. While temperatures moderate a bit through the week, we
will remain below average with large scale troughing in place over
a wide swath of the country. A return to more seasonable
conditions can be expected next weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1236 PM CDT Sat Apr 11 2020

A strong system is set to impact terminals this period. VFR is
expected through the afternoon, but gusty south-southwest winds
will continue. T-storms are expected to develop near terminals
this evening with the best chance appearing to be between 02Z and
04Z. Storm activity should taper off after 05/06Z as CIGS drop
into the MVFR category. A further reduction of ceiling heights
to IFR is expected by around 09Z. A robust cold front will then arrive
at KMHK near the end of this period and at KTOP/KFOE shortly
thereafter.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM to 10 PM CDT Sunday for KSZ011-012-023-
024-026-038>040-054>056-058-059.

High Wind Warning from 10 AM to 10 PM CDT Sunday for KSZ008>010-
020>022-034>037.

&&

SHORT TERM...Teefey
LONG TERM...Teefey
AVIATION...Teefey
Hazardous weather outlook, Apr 11, 4:16 AM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
416 AM CDT Sat Apr 11 2020

KSZ008>012-020>024-026-034>040-054>056-058-059-120930-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
416 AM CDT Sat Apr 11 2020

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight.

A few strong to severe storms are possible late this afternoon and
evening for the outlook area. Storms are most likely to form in
central Kansas before moving eastward into the area. Primary
hazards with any storms that develop are large hail and damaging
wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Very gusty northerly winds are expected Sunday into Sunday
evening, with sustained winds of 30 to 40 mph and gusts of 50 to
55 mph possible. A High Wind Watch has been issued for portions of
north central to central Kansas.

Overnight low temperatures are forecast to be below freezing from
Sunday night through at least mid-week. These temperatures will
damage unprotected and sensitive vegetation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:04 PM CDTWind AdvisoryTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more33 hr
Apr 11, 6:25 PM CDTSevere Thunderstorm WarningTOPMorris35 min
Apr 11, 6:49 PM CDTSevere Thunderstorm WarningTOPLyon, Morris26 min

Nearby

High Wind Warnings in Kansas, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.